Texas, 2020Flooding in Texas, July 7, 2020
July 7, 2020 · NWS FWD · 5 events in 5 counties and zones
A complex of showers and thunderstorms formed along an outflow boundary from earlier convection and slowly moved southward across parts of Central and East Texas. Several reports of flooding were received throughout the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of showers and thunderstorms formed along an outflow boundary from earlier convection and slowly moved southward across parts of Central and East Texas. Several reports of flooding were received throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 2:32 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 2:32 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
332 AM CDT Tue Jul 7 2020
.SHORT TERM... /Issued 1226 AM CDT Tue Jul 7 2020/
/Overnight through Wednesday/
The large area of precipitation from earlier this evening
continues to diminish in intensity and coverage as it moves into
East Texas. In its wake, a relatively small area of more stable
air is in place just to the south of the Metroplex, but this will
likely recover fairly quickly. Satellite estimates of total
precipitable water continue to indicate >2" PWs extend back as far
west as Mineral Wells with a likely small reduction in the wake of
earlier precipitation.
A rough surface analysis indicates one main outflow boundary that
has pushed to the south of I-20 and is in the vicinity of Waco as
indicated by a tighter theta-e gradient and very subtle wind
shift. Farther to the north, another outflow boundary has pushed
to the northwest of the Metroplex. Our old synoptic front may be
lined up somewhere near the Red River, but this may be grasping
at straws. New convective development will likely be tied to weak
ascent associated with a weakness in the mid level height fields
and convergence along old outflows. This appears most likely from
the Metroplex southward during the remainder of the overnight into
the early morning hours. We've nudged PoPs just a touch farther
to the north and a little higher than the latest runs of the
HRRR/RAP and other high res guidance, based on the fact that there
does appear to be an old outflow boundary extending from Mineral
Wells to Fort Worth to Denton. We'll see if any convection can
develop along this feature overnight.
Otherwise, as we get into some heating of the day on Tuesday, we
should see another expansion of convection generally tied to the
same areas mentioned above. We'll have the highest PoPs right
along the I-20 corridor into East Texas. A gradual shift eastward
with convection is expected through the late afternoon and evening
hours. By Tuesday night into early Wednesday, the mid level height
weakness will shift to the east taking the plume of higher
moisture content with it. We'll hang on to some low PoPs overnight
Tuesday night and confine them to our far eastern counties on
Wednesday. Highs today will top out in the upper 80s and lower 90s
while they climb back into the mid 90s for Wednesday.
Dunn
&&
.LONG TERM... /NEW/
/Wednesday Night through next Tuesday/
A warming trend, with triple-digit heat by the weekend, is
expected across North and Central Texas as the upper level high
across the Southwest strengthens and expands east. Although model
guidance attempts to send a pair of impulses from the Central
Plains late this week and weekend, the upper level pattern should
keep our region free of precipitation as any convection moves
south/southeast along the periphery of the high.
Afternoon temperatures on Thursday and Friday will warm into the
mid to upper 90s, although our far western counties may reach the
century-mark on Friday. With dewpoints in the low to mid 70s, heat
index values will be near 104-108 degrees in a few locales on
Friday. As we head into the weekend, triple-digit high temperatures
and oppressive summer heat is expected due to the combination of
low-level southwesterly flow and subsidence from the upper level
high. Heat indices will range from the low 100s to near 112
degrees regionwide. A heat advisory will likely be needed for most
of North and Central Texas this weekend and possibly early next
week as the triple-digit heat persists into mid July.
Garcia
&&
.AVIATION... /Issued 1226 AM CDT Tue Jul 7 2020/
/6Z TAFs/
VFR will prevail through the overnight hours with a relative lull
in convective activity. We'll likely see some redevelopment of
showers and thunderstorms during the early morning hours mainly
from the Metroplex southward. We'll continue with the VCTS and
include a TEMPO for TSRA through mid morning. Additional showers
and thunderstorms are possible during the afternoon. It's a little
less certain that we'll see MVFR cigs during the morning so we'll
include those in the TEMPO with convective activity.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 88 75 94 78 96 / 70 20 5 0 0
Waco 89 75 95 76 98 / 60 20 5 0 0
Paris 83 73 89 74 92 / 40 20 30 5 0
Denton 87 75 93 76 95 / 40 20 5 0 0
McKinney 87 75 92 76 95 / 50 20 10 0 0
Dallas 89 76 94 78 96 / 80 20 10 0 0
Terrell 86 75 92 75 95 / 80 20 20 0 0
Corsicana 86 75 92 76 95 / 80 20 10 0 0
Temple 89 76 96 76 98 / 20 20 5 0 0
Mineral Wells 89 73 94 75 96 / 50 20 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
22/91
Hazardous weather outlook, Jul 7, 2:32 AM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 AM CDT Tue Jul 7 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 AM CDT Tue Jul 7 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms are possible mainly along and
south of the I-20 corridor. Locally heavy rainfall and frequent
lightning will be the main threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms are possible across East Texas on Wednesday.
Thunderstorms may produce strong gusty winds, brief torrential
downpours, and frequent lightning.
Very hot conditions are expected by the weekend with temperatures
reaching and exceeding 100 degrees. Afternoon heat indices will also
range from 105 to 112 degrees across North and Central Texas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Henderson
- When
- July 7, 4:15 AM CST to 3:00 PM CST
- Where
- Henderson County, 7.17 mi NE of Stockard to 5.94 mi NW of Crescent Hgts
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.356, -95.866
Several roads were closed or experienced flooding due to heavy rain across parts of Henderson County. Some areas received 4-6 inches of rain in less than 6 hours. Parts of Highways 175 and 19 near Athens experienced flooding problems. Also mentioned was HCRs 3918, 3910, and 3907. Two bridges were damaged due to flooding on HCRs 1500 and 1507 near Crescent Heights.
Flood, Anderson
- When
- July 7, 7:25 AM CST to 1:15 PM CST
- Where
- Anderson County, 3.2 mi NW of Tennessee Colony to 2.93 mi NNW of Tennessee Colony
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.864, -95.886
An emergency manager reported that Catfish Creek was running out of its banks.
Flood, Freestone
- When
- July 7, 7:35 AM CST to 4:15 PM CST
- Where
- Freestone County, 1.8 mi NE of Fairfield to 4.11 mi E of Butler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.740, -96.150
An emergency manager reported water over U.S. Highway 84, just east of Fairfield. The water was reported to be several inches deep in spots between Fairfield and the Anderson-Freestone County Line.
Flood, Limestone
- When
- July 7, 10:30 AM CST to 3:15 PM CST
- Where
- Limestone County, 2.28 mi NNE of Frosa to 1.96 mi SW of Echols
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.662, -96.689
U.S. Highway 84 was reported to be underwater and shut down at Lazy Lou Crossing. Traffic was diverted to another route.
Flood, Bosque
- When
- July 7, 11:15 AM CST to 1:15 PM CST
- Where
- Bosque County, 1.8 mi WNW of Clifton to 0.54 mi SSW of Clifton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.794, -97.606
A report of street flooding in Clifton was relayed by broadcast media via social media.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, July 7 to 8, 2020$1.2 million · EF1 · 46 events
- Marine Thunderstorm Winds in Lake Michigan, July 7, 20201 death · 2 events
- Heat in Texas, July 7, 20201 death · 1 event
- Hail and Damaging Winds in North Dakota, July 7 to 8, 2020$305,000 · 1.5 in hail · 21 events
- Lightning Strike in Wisconsin, July 7, 2020$400,000 · 1 event
- Flash Flooding and Flooding in Virginia, July 7, 2020$100,000 · 6 events
- Flash Flooding and Hail in West Virginia, July 7 to 10, 2020$49,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Montana, July 7, 20202.5 in hail · 37 events
- Tornadoes and Hail in Montana, July 7, 2020EF0 · 37 events
- Hail and Damaging Wind in Wisconsin, July 7, 2020$40,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, July 7 to 8, 2020$21,000 · 50 kt wind · 3 events
- Damaging Winds in Colorado, July 7 to 8, 2020$14,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905723, 905114, 905123, 905130, 905126.